Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 358, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 5, 2012, 4:46 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 4:46 PM CDT (21:46 UTC)
- Expired
- Sep 5, 2012, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:02 PM CDT | TSTM WND DMG | Cross Plains, TN | A COUPLE OF TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS54 KOHX 052146
SVROHX
TNC147-165-052230-
/O.NEW.KOHX.SV.W.0358.120905T2146Z-120905T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 443 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR ADAIRVILLE...MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSS PLAINS...
WHITE HOUSE...
MILLERSVILLE...
GALLATIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3652 8621 3650 8622 3645 8624 3645 8627
3640 8627 3635 8643 3636 8672 3641 8675
3636 8679 3636 8684 3660 8697 3665 8689
3666 8659 3664 8656 3666 8647
TIME...MOT...LOC 2146Z 313DEG 30KT 3660 8681
$$
AL2 follow-up statements
015
WWUS54 KOHX 052211
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT WED SEP 5 2012
TNC147-165-052230-
/O.CON.KOHX.SV.W.0358.000000T0000Z-120905T2230Z/
ROBERTSON TN-SUMNER TN-
511 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMNER AND
EASTERN ROBERTSON COUNTIES UNTIL 530 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CROSS PLAINS...OR 13 MILES EAST
OF SPRINGFIELD...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALLATIN AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3652 8622 3651 8621 3645 8624 3645 8627
3640 8627 3635 8643 3636 8672 3641 8675
3640 8678 3642 8682 3660 8697 3664 8662
3664 8647
TIME...MOT...LOC 2210Z 313DEG 30KT 3650 8662
$$
AL621
WWUS54 KOHX 052226
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT WED SEP 5 2012
TNC147-165-052236-
/O.EXP.KOHX.SV.W.0358.000000T0000Z-120905T2230Z/
ROBERTSON TN-SUMNER TN-
526 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SUMNER AND EASTERN ROBERTSON
COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3652 8622 3651 8621 3645 8624 3645 8627
3640 8627 3635 8643 3636 8672 3641 8675
3640 8678 3642 8682 3660 8697 3664 8662
3664 8647
TIME...MOT...LOC 2226Z 313DEG 30KT 3641 8650
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 4:32 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 5, 4:32 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 432 PM CDT WED SEP 5 2012 .MESOSCALE UPDATE... THERMODYNAMICALLY UNSTABLE AIRMASS ACROSS MIDDLE TENNESSE WITH CAPES ON THE ORDER OF 3000 J/KG. BULK SHEAR IS WEAK ACROSS THE MID STATE AT 21Z AND LOW LEVEL WIND FIELDS ARE LIGHT. LINE OF CONVECTION THAT HAS BEEN MOVING SOUTHEAST THROUGH SOUTH CENTRAL KENTUCKY WITH OUTFLOW BOUNDARY OUT AHEAD. CONVECTION WITHIN THIS LINE HAS SPREAD OUT...OFTEN TIMES AN INDICATION OF SOME OVERALL WEAKENING. BOYD && .PREV DISCUSSION... /ISSUED 335 PM CDT WED SEP 5 2012/ SHORT TERM (THRU FRI)... WARM AND UNSTABLE AIR ACROSS MID-TN AT MID AFTN W/HEAT INDICES IN THE MID-UPR 90S. S/B CAPES 2-3K J/KG. COUPLE OF AREAS OF CONCERN TNGT...ONE IS GUST FRONT IN KY HEADING SOUTH. SECOND IS H5 S/W HEADING EAST OVR AR. HRRR/GFS MODELS SHOW THE GUST FRONT SYSTEM MOVING SOUTH INTO THE REGION THIS EVE...WITH ISOLATED SEVERE STORMS POSSIBLE. DEVELOPING MCS IN AR SHOULD TURN MORE SOUTHEAST...AND AFFECT PORTIONS OF WEST MID-TN. A SLGT RISK OF SVR WEATHER CONTINUES FOR THE REGION THIS EVENING WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL POSSIBLE. BULK OF THE MOISTURE PUSHES EAST LATE TNGT WITH ANOTHER WARM DAY ON TAP THU UNDER PARTLY SUNNY SKIES...WITH A SCHC OF AFTN STORMS. MAINLY DRY AND WARM WEATHER THU NGT-FRI. WL NOT BUY INTO NAM12 HIGHER POP SCENARIO FRI...WITH PREFRONTAL SYSTEM. INSTEAD WL ADVERTISE CLOSE THE THE GFS WITH ISO-SCT TRW. LONG TERM (SAT-WED)... MODELS ARE COMING INTO BETTER AGREEMENT WITH STORM SYSTEM THAT WL BRING COOLER WEATHER TO THE MID-STATE THIS WEEKEND. THE COLD FRONT AND LINE OF STORMS LOOK TO MOVE INTO MID-TN LATE FRI NGT...AFTER MIDNIGHT. THE ACTIVITY WL MOVE QUICKLY EAST SAT WITH COOLER AIR LINGERING INTO MON. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Sep 5, 8:26 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 826 AM CDT WED SEP 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061330- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 826 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDICES WILL APPROACH 100 DEGREES WEST OF THE CUMBERLAND PLATEAU. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY. A LINE OF STORMS ARE EXPECTED TO MOVE INTO THE REGION LATE FRIDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Sep 5, 3:40 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT WED SEP 5 2012
TNZ005-006-022>025-052145-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
340 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SOME STRONG THUNDERSTORMS...MAINLY SOUTHWEST OF DOVER...MOVING
SOUTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3634 8728 3633 8729 3632 8726 3618 8716
3590 8783 3589 8815 3620 8815 3626 8809
3636 8810 3637 8801 3646 8806 3665 8751
31Special weather statement, Sep 5, 4:31 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT WED SEP 5 2012
TNZ006>009-025-026-029-052230-
CHEATHAM-DICKSON-MACON-MONTGOMERY-ROBERTSON-SUMNER-TROUSDALE-
431 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...MACON...
MONTGOMERY...ROBERTSON...SUMNER AND TROUSDALE COUNTIES...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN KENTUCKY...MOVING
SOUTHEAST AT AROUND 35 MPH....AND WILL MOVE INTO LOCATIONS ACROSS
NORTHERN MIDDLE TENNESSEE WITHIN THE NEXT HOUR...MAINLY ALONG AND NORTH
OF A HARTSVILLE...TO GALLATIN...TO CUNNINGHAM LINE.
SMALL HAIL...WINDS AROUND 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.
LAT...LON 3664 8617 3643 8584 3642 8590 3643 8598
3639 8598 3637 8608 3637 8648 3639 8673
3641 8675 3639 8677 3640 8685 3628 8734
3664 8765
31Special weather statement, Sep 5, 4:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT WED SEP 5 2012
TNZ005-052200-
STEWART-
438 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DOVER...MOVING SOUTHEAST AT
15 MPH.
SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
DOWNPOURS...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3665 8784 3664 8784 3664 8782
3653 8768 3636 8800 3649 8806 3653 8804
3663 8806 3668 8798
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:40 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 65 min |
| Sep 5, 4:31 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson, Sumner, Trousdale | 59 min |
| Sep 5, 4:38 PM CDT | Special Weather Statement | OHX | Stewart | 22 min |
| Sep 5, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Sep 5, 5:27 PM CDT | Special Weather Statement | OHX | Davidson, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 63 min |
| Sep 5, 6:00 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 30 min |
| Sep 5, 6:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Sep 5, 6:15 PM CDT | Special Weather Statement | OHX | Benton | 60 min |
| Sep 5, 6:22 PM CDT | Special Weather Statement | OHX | Davidson, Williamson, Wilson | 53 min |
| Sep 5, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| Sep 5, 6:39 PM CDT | Areal Flood Advisory | OHX | Wilson | 102 min |
| Sep 5, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.